Alert archive / Hawaii / Wind Advisories in 2010

Wind Advisory 40, NWS Honolulu, HI

September 18, 2010Hawaii County, Hawaii

NWS Honolulu, HI issued this wind advisory at Sep 18, 2010, 7:24 PM HST for Hawaii County, Hawaii. It was in force for 40 hr.

The area

The counties it named.

The facts

Issued
Sep 18, 2010, 7:24 PM HST (05:24 UTC)
Expired
Sep 20, 2010, 11:41 AM HST
In force
40 hr
Issued by
NWS Honolulu, HI

County Hawaii County, HI

The radar

The South Shore radar (PHWA), 57 km from the middle of the area, began a volume at 05:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Hilo, (PITO), launched 00:00Z, 5.4 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Hilo, at 00:00Z on 2010-09-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Hilo, at 00:00Z on 2010-09-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
1153 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

447 
WWHW70 PHFO 190524
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
724 PM HST SAT SEP 18 2010


HIZ028-191830-
/O.NEW.PHFO.WI.Y.0040.100919T0524Z-100920T0400Z/
BIG ISLAND SUMMITS-
724 PM HST SAT SEP 18 2010

...WIND ADVISORY IN EFFECT UNTIL 6 PM HST SUNDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST SUNDAY. 

WINDS ARE INCREASING AT THE BIG ISLAND SUMMITS...PROMPTING
ISSUANCE OF A WIND ADVISORY. WINDS WILL LIKELY REMAIN ABOVE
ADVISORY THRESHOLD THROUGH SUNDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
POWELL
5 follow-up statements
386 
WWHW70 PHFO 191330
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
330 AM HST SUN SEP 19 2010

HIZ028-200230-
/O.CON.PHFO.WI.Y.0040.000000T0000Z-100920T0400Z/
BIG ISLAND SUMMITS-
330 AM HST SUN SEP 19 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. 

WHILE WINDS HAVE DECREASED A BIT BELOW ADVISORY LEVEL OVER THE
PAST FEW HOURS...MODELS SHOW WINDS WILL LIKELY INCREASE ABOVE
ADVISORY THRESHOLD AGAIN LATER THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
POWELL
518 
WWHW70 PHFO 200340
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
540 PM HST SUN SEP 19 2010

HIZ028-201000-
/O.EXT.PHFO.WI.Y.0040.000000T0000Z-100920T1000Z/
BIG ISLAND SUMMITS-
540 PM HST SUN SEP 19 2010

...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT HST TONIGHT...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT HST TONIGHT. 

WINDS HAVE REMAINED ELEVATED BETWEEN 30 AND 35 MPH WITH HIGHER
GUSTS LATE THIS AFTERNOON. THESE WINDS ARE EXPECTED TO CONTINUE
THROUGH SUNSET...AND THUS THE ADVISORY HAS BEEN EXTENDED UNTIL
MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
480 
WWHW70 PHFO 200919
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
1119 PM HST SUN SEP 19 2010

HIZ028-202200-
/O.EXT.PHFO.WI.Y.0040.000000T0000Z-100920T2200Z/
BIG ISLAND SUMMITS-
1119 PM HST SUN SEP 19 2010

...WIND ADVISORY NOW IN EFFECT UNTIL NOON HST MONDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL NOON HST MONDAY. 

WINDS REMAIN ELEVATED BETWEEN 30 AND 35 MPH WITH HIGHER GUSTS.
THESE WINDS ARE EXPECTED TO CONTINUE THROUGH MONDAY MORNING...AND
THUS THE ADVISORY HAS BEEN EXTENDED UNTIL NOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
101 
WWHW70 PHFO 201330
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
330 AM HST MON SEP 20 2010

HIZ028-202200-
/O.CON.PHFO.WI.Y.0040.000000T0000Z-100920T2200Z/
BIG ISLAND SUMMITS-
330 AM HST MON SEP 20 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON HST TODAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON HST TODAY. 

WINDS REMAIN ELEVATED BETWEEN 30 AND 35 MPH WITH HIGHER GUSTS.
THESE WINDS ARE EXPECTED TO CONTINUE THROUGH THIS MORNING...AND
THUS THE ADVISORY HAS BEEN EXTENDED UNTIL NOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
592 
WWHW70 PHFO 202141
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
1141 AM HST MON SEP 20 2010


HIZ028-202245-
/O.CAN.PHFO.WI.Y.0040.000000T0000Z-100920T2200Z/
BIG ISLAND SUMMITS-
1141 AM HST MON SEP 20 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND
ADVISORY. 

WINDS AT THE BIG ISLAND SUMMITS HAVE DECREASED BELOW THE 30 MPH
ADVISORY THRESHOLD.


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Sep 18, 4:00 PM HST, 3 hours 24 minutes earlier.

Area forecast discussion, Sep 18, 4:00 PM HST, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
400 PM HST SAT SEP 18 2010

.SYNOPSIS...
THE MOISTURE FROM AN OLD FRONT WILL BE CARRIED IN ON THE TRADES
LATER TODAY THROUGH THE REMAINDER OF THE WEEKEND. HIGH PRESSURE TO
THE NORTH OF THE ISLANDS WILL SLOWLY MOVE FARTHER WEST...ALLOWING
TRADE WINDS TO SLACKEN TO THE GENTLE TO MODERATE RANGE BY WEDNESDAY.

&&

.DISCUSSION...
SKIES CLEARED OUT OVER MOST OF THE ISLANDS THIS AFTERNOON...WITH THE
WINDWARD AND MOUNTAIN AREAS OF THE SMALLER ISLANDS RETAINING SOME
CLOUDS AND SHOWERS. THE REMAINS OF AN OLD FRONTAL SYSTEM ARE ABOUT
270 MILES NORTHEAST OF HONOLULU AT 3PM.

BLENDED TPW STILL SHOWS ABOVE NORMAL MOISTURE UPSTREAM OF THE
ISLANDS ASSOCIATED WITH THE FRONTAL REMAINS...THE MODELS CONTINUE TO
INDICATE AN INCREASE IN CLOUDS AND SHOWERS STARTING TONIGHT. HAVE
LEFT THE FORECAST WITH THE INCREASED CLOUDS AND SHOWERS...PERSISTING
THROUGH THE WEEKEND.

THE HIGH PRESSURE SYSTEM NORTH OF THE ISLANDS IS FORECAST TO SHIFT
SLOWLY TO THE WEST...WHICH WILL HELP TO WEAKEN THE PRESSURE
GRADIENT...AND THE WINDS...OVER THE ISLANDS. THE PRESSURE GRADIENT
OVER THE ISLANDS IS EXPECTED TO REMAIN WEAK THROUGH THE WEEK. THE
GFS CURRENTLY SHOWS A FRONTAL SYSTEM MOVING TOWARDS THE ISLANDS AT
THE END OF THE WEEK...BUT STILL EARLY TO MAKE ANY CHANGES TO THE
GRIDS OUT THAT FAR.

&&

.MARINE...
TRADE WINDS HAVE CONTINUED TO SLOWLY LOWER TODAY...AND HAVE
CANCELLED THE SMALL CRAFT ADVISORY. A FEW BARBS ON THE ASCAT PASS
DID STILL SHOW 25 KTS...HOWEVER FEEL THAT WITH THE CURRENT TREND WE
SHOULD BE OK DROPPING THE SCA AT THIS TIME.

A NORTHWEST SWELL...PRODUCING WHAT ARE MODERATE SURF HEIGHTS
RELATIVE WINTERTIME NORTH SHORE STANDARDS...WILL ARRIVE LATE TODAY
OR EARLY SUNDAY...THEN BEGIN LOWERING MONDAY. THIS SWELL WAS
GENERATED BY A STORM THAT MOVED UP TO THE ALEUTIAN ISLANDS LAST
WEDNESDAY.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

Nearby

Wind Advisories in Hawaii, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.